MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC. TRAPLINER CATHETER

VASCULAR SOLUTIONS, INC. TRAPLINER CATHETER
Model Number 5566
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One trapliner was returned for investigation.The catheter push rod and the distal shaft were separated at the hypotube ribbon weld.The event description stated that the trapliner broke in the body at the connection point of the push rod and the half-pipe.Additional information confirmed the case that the collar of the trapliner was extended out of the distal end of the guide catheter (in the lima) prior to the separation.The ifu precautions, "never advance the trapliner catheter more than 10 cm beyond the tip of the guide catheter, as the trapliner catheter may become lodged in the guide catheter making it difficult to remove." the root cause for this failure is clinician misuse.
 
Event or Problem Description
Intervention of a lesion at the anastomosis of the lima to the lad.The trapliner broke in the body at the connection of the push rod to the half pipe.Both parts of the trapliner were removed without patient impact.Parts were removed by inserting a balloon and pulled parts out.

Brand Name
TRAPLINER CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC.
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6541344
Report Number2134812-2017-00043
Device Sequence Number6415
Product Code DQY
UDI-Device IdentifierM20655660
UDI-Public+M20655660/$$3190209602123Y
Combination Product (Y/N)N
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/09/2019
Device Model Number5566
Device Lot Number602123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2017
Initial Report FDA Received Date05/03/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight64